Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 18, 2022, 3:25 AM CDT for 8 counties in Texas. It took effect at Mar 18, 2022, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 3:25 AM CDT (08:25 UTC)
- In effect from
- Mar 18, 2022, 10:00 AM CDT
- Expired
- Mar 18, 2022, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
892 WWUS84 KBRO 180825 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 325 AM CDT Fri Mar 18 2022 ...Threat for Rapidly Spreading Wildfires Today... .The combination of gusty north winds, very low humidity, very dry grasses and brush, and warm temperatures will allow for any wildfire activity to spread rapidly mid-morning through mid- afternoon today. Residents should be very vigilant with items that could create sparks and ignite the dry grasses and brush. TXZ248>255-353-182100- /O.UPG.KBRO.FW.A.0004.220318T1500Z-220318T2100Z/ /O.NEW.KBRO.FW.W.0005.220318T1500Z-220318T2100Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 325 AM CDT Fri Mar 18 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR PORTIONS OF DEEP SOUTH TEXAS... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 10 AM this morning to 4 PM CDT this afternoon. The Fire Weather Watch is no longer in effect. * TIMING...From 10 AM CDT until 4 PM CDT. * WIND...North 25 to 30 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
1 follow-up statement
328 WWUS84 KBRO 181747 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1247 PM CDT Fri Mar 18 2022 ...Threat of rapid wildfire growth and spread... .The combination of gusty breezy north winds, very low relative humidity values, and dry grasses and brush, will allow for any wildfire activity to grow and spread rapidly through this afternoon. Residents should be very vigilant with items that could create sparks and ignite the dry grasses and brush. TXZ248>255-353-182300- /O.EXT.KBRO.FW.W.0005.000000T0000Z-220318T2300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 1247 PM CDT Fri Mar 18 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR DRY FUELS, LOW RELATIVE HUMIDITY VALUES, AND ENHANCED POST FRONTAL WINDS FOR PORTIONS OF DEEP SOUTH TEXAS... * TIMING...From 10 AM CDT until 4 PM CDT. * WIND...North 15 to 20 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 3:00 AM CDT, 25 minutes earlier.
Area forecast discussion, Mar 18, 3:00 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
300 AM CDT Fri Mar 18 2022
.SHORT TERM (Today through Saturday): The passage of a cold front
through the BRO CWFA will create marine and wildfire hazards today.
Please refer to the short-term marine discussion and fire weather
discussion sections below for specific information. Overall, dry
weather, near to above normal daytime highs, and below normal
overnight lows will occur during this period of the forecast. A
High Risk of rip currents at the beaches of South Padre Island and
at Boca Chica Beach is also anticipated due to forecast strong
winds and churned-up seas.
.LONG TERM (Saturday Night through Thursday): High pressure settles
in over Deep South Texas for the weekend bringing dry air and
temperatures in the 80s across the area. By Monday, a large mid-
level trough begins to intensify and move eastward into western
Texas causing the pressure gradient to tighten over the CWA and
intensifies the downstream ridge as well. This leads to a windy
and hot start to our work week on Monday. Monday is the warmest
day in the long term period with most of the CWA reaching 90
degrees or above with gusts up to 40 to 45 mph throughout the day.
Will continue to monitor as it gets closer for Wind Advisory
criteria. Monday morning may also feature a chance of showers and
thunderstorms ahead of the incoming front mostly for the coastal
counties and Gulf Waters. The environment could be favorable for
convection as surface based CAPE values are between 1000-1500 J/kg
for Monday and Tuesday.
By Tuesday morning, our next cold front moves through Deep South
Texas and cools us down. About a 10 degree temperature drop from
Tuesday to Wednesday and we'll stay right below or near average in
the 70s and 80s for the rest of the week with a break from humidity
as well. Any showers and thunderstorms accompanying the front
Tuesday morning are expected to stay in the Northern Ranchlands and
Gulf Waters as the front pushes south through the CWA.
&&
.FIRE WEATHER: The Fire Weather Watch, previously in effect from
mid- morning until mid-afternoon today for all of Deep South Texas
and the Rio Grande Valley except the coastal portions of Cameron,
Willacy, and Kenedy counties, has been upgraded to a Red Flag
Warning for the same area. Overall, the passage of a cold front
today will bring strong winds and lowered relative humidity
percentages. These conditions will combine with abundant cured
fuels to produce a greatly-enhanced risk of wildfire activity that
may grow quickly and spread erratically.
&&
.MARINE (Now through Saturday): Buoy 42020 reported South winds
around 10 knots gusting to around 14 knots with seas slightly over
4.5 feet with a period of 7 seconds at 150 CDT/650 UTC. Small Craft
Advisory conditions will exist on the Laguna Madre and Gulf of
Mexico waters from 0 to 60 nautical miles offshore today due to the
passage of a cold front. Although winds and seas will improve for
tonight through Saturday, winds may still be strong enough and seas
high enough to warrant Small Craft Exercise Caution along the Lower
Texas Coast for that time period.
(Saturday Night through Thursday): Marine conditions will be
favorable for the weekend but elevated winds and seas are expected
with the incoming cold front on Tuesday and Small Craft
Advisories will be needed for Monday and Tuesday. Wednesday may
also require a SCA due to the passage of disturbance in the middle
layers of the atmosphere. By Thursday, seas begin to diminish to
4 to 5 feet. Showers and thunderstorms are expected over the Gulf
Waters for Monday and Tuesday due to the incoming front.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 60 73 57 / 0 0 0 0
BROWNSVILLE 79 58 77 58 / 0 0 0 0
HARLINGEN 82 55 76 55 / 0 0 0 0
MCALLEN 84 54 81 55 / 0 0 0 0
RIO GRANDE CITY 83 49 83 51 / 0 0 0 0
SOUTH PADRE ISLAND 69 63 68 62 / 0 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from 7 AM CDT this morning through this
evening for TXZ256-257-351.
Red Flag Warning from 10 AM this morning to 4 PM CDT this
afternoon for TXZ248>255-353.
GM...Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
66-Tomaselli...Short Term
65-Soria...Long TermHazardous weather outlook, Mar 17, 9:34 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 934 PM CDT Thu Mar 17 2022 TXZ248>257-351-353-190245- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 934 PM CDT Thu Mar 17 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Areas of fog are possible along for the coastal counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Fire Weather Watch in effect may need to be upgraded to a Red Flag Warning on Friday. Elevated rip currents are expected Friday through Monday. A Wind Advisory is possible for portions of Deep South Texas on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-190245- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 934 PM CDT Thu Mar 17 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Marine Dense Fog Advisory is in effect until 9 AM CDT Friday. Visibility will be reduced to one half mile at times and create dangerous boating conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory is in effect from 9 AM to 4 PM CDT Friday for all of the Lower Texas Coastal Waters. Additional Small Craft Advisories are possible again Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 17, 9:31 PM CDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Brownsville TX 931 PM CDT Thu Mar 17 2022 TXZ256-257-351-180815- Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 931 PM CDT Thu Mar 17 2022 ...Areas of Fog Developing along the lower Texas coast tonight... Surface observations, satellite images and web cameras indicate that areas of fog are quickly developing along the lower Texas coast tonight. Visibilities of 1 to 3 miles in general can be expected with these areas of fog. Some isolated patches of dense fog may develop later tonight into early Friday morning reducing visibilities to a quarter of a mile at times. A Dense Fog Advisory may be needed for the coastal sections of Deep South Texas overnight into Friday morning. Motorists are urged to reduce speed, use low beam headlights, and avoid following other vehicles too closely in the areas of denser fog through the overnight and early morning hours. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:25 PM CDT | Marine Dense Fog Advisory | BRO | 6 hr | |
| Mar 18, 3:17 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.